Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 192, NWS Little Rock, AR

April 23, 2011Boone County, Johnson County, Newton County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 23, 2011, 7:43 PM CDT for Boone County, Johnson County, Newton County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2011, 7:43 PM CDT (00:43 UTC)
Expired
Apr 23, 2011, 8:30 PM CDT
In force
47 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Boone County, AR, Johnson County, AR, Newton County, AR

The radar

The Western Arkansas radar (KSRX), 123 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 5:38 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 6:25 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 23, 6:25 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
625 PM CDT SAT APR 23 2011

.AVIATION...

00Z/24 AVIATION PACKAGE...

OVER THE COURSE OF THE NEXT 24 HOURS...THE FRONTAL BOUNDARY
CURRENTLY IN NORTHWEST ARKANSAS WILL OSCILLATE SLIGHTLY...BUT WITH
PARALLEL UPPER FLOW...IT SHOULD BE VERY NEAR THE SAME POSITION
THIS TIME TOMORROW. WITH THAT BEING THE CASE...SHOWERS AND
THUNDERSTORMS WILL BE PREVALENT DURING THE ENTIRE PERIOD... WITH
IFR OR LOW IFR AT HRO AND BPK.

OVER THE CENTRAL AREAS...AM NOT CONFIDENT ENOUGH TO PUT PRECIP IN
TONIGHT. MVFR STRATUS/STRATOCU LIKELY TO DEVELOP AGAIN TONIGHT...
AND WILL SCATTER OUT DURING THE MORNING SUNDAY. DID GO AHEAD AND
PUT IN PROB30S FROM 18-00Z AT HOT AND LIT TO ACCOUNT FOR POSSIBLE
ISOLATED CELLS AHEAD OF THE FRONT ON SUNDAY AFTERNOON.

OVER THE SOUTHERN SITES...ONLY ISSUE OF SIGNIFICANCE IS LIKELY TO
BE STRATUS SUNDAY MORNING...WITH GUSTY WINDS DURING THE DAY. LEFT
PRECIP CHANCES OUT OF PBF AND LLQ AT THIS TIME.

TAFS ALREADY OUT.
&&

.PREV DISCUSSION... /ISSUED 300 PM CDT SAT APR 23 2011/

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

SCTD CONVECTION STILL LINGERING ACRS NRN AR AT MID AFTN. ACTIVITY WL
CONT TO DIMINISH FM THE W THRU EARLY THIS EVENING AS UPR IMPULSE
LIFTS NEWD OUT OF THE AREA. ASSOCD SFC BNDRY HAD SHIFTED INTO NRN
AR...WITH A WEAKENING OUTFLOW BNDRY NOTED FURTHER TO THE SE.

NOT TOO MANY CHGS IN THE OVERALL FCST THRU THE SHRT TERM AS
UNSETTLED WX CONDS CONT. THE AFOREMENTIONED SFC BNDRY WL CONT TO
MEANDER ACRS NRN AR/SRN MO THRU SUN. PERIODS OF CONVECTION WL DVLP
AND AFFECT LOCATIONS IN THE VCNTY OF THE FNT...WITH A CONTD THREAT
OF STRONG/SVR STORMS AS WELL AS LOCALLY HVY RAINFALL. FF WATCH RMNS
IN EFFECT THRU EARLY MON ATTM...WITH AN EXPANSION IN TIME AND
LOCATION ANTICIPATED BY THE END OF THE WEEKEND.

AS WE MOVE INTO THE FIRST PART OF THE WORK WEEK...A NEW STORM SYS WL
ORGANIZE TO OUR W AND MOVE THRU THE REGION. THIS WL FINALLY ALLOW
THE FNTL BNDRY TO MAKE A PUSH THRU AR. HOWEVER...THE FNT WL BRING
WIDESPREAD SHRA/TSRA TO THE ENTIRE STATE BY LATE MON INTO TUE...
WITH THE THREAT OF FLASH FLOODING EXPANDING OVR THE REGION AND THE
POTENTIAL FOR SVR STORMS.

THE FNT IS PROGGED TO SHIFT E OF AR ON TUE...WITH A BRIEF LULL IN
WIDESPREAD RAINFALL. OPTED TO LEAVE CHC POPS IN THE FCST FOR TUE DUE
TO LINGERING MOISTURE AND INSTABILITY. YET ANOTHER DVLP STORM SYS WL
APCH THE REGION STARTING TUE NGT...WITH BETTER RAIN CHCS RETURNING
AS WE HEAD INTO THE LONG TERM.

LONG TERM...WEDNESDAY THROUGH SATURDAY

LONG TERM STARTS WITH POTENT STORM SYSTEM EXITING THE REGION TO THE
EAST WED AFTERNOON...WITH POPS ENDING FROM WEST TO EAST.
HOWEVER...WRAP AROUND MOISTURE WILL KEEP POPS GOING FOR NRN COUNTIES
WED AFTERNOON INTO THE EARLY EVENING HRS. HIGH PRESSURE WILL SETTLE
ACROSS THE REGION THU INTO FRI...WITH A MORE STABLE AIRMASS EXPECTED
TO BE IN PLACE. HOWEVER...A WEAK UPPER DISTURBANCE IN THE NW FLOW
ALOFT WILL PASS OVER SRN MO...WHICH MAY BRING SLIGHTLY INCREASED
RAIN CHANCES ACROSS THE NRN COUNTIES...BUT WILL CONTINUE WITH SILENT
POPS AT THIS TIME. THE HIGH PRESSURE WILL SLIDE EAST FRI INTO
SAT...WITH SRLY SFC FLOW RETURNING TO THE STATE. HAVE POPS
INCREASING NEAR THE END OF THE PERIOD WITH THE NEXT STORM SYSTEM
APPROACHING THE STATE.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR BAXTER-BOONE-FULTON-
IZARD-JOHNSON-MARION-NEWTON-SEARCY-SHARP-STONE.
&&

AVIATION...57
Hazardous weather outlook, Apr 23, 2:56 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
256 PM CDT SAT APR 23 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
256 PM CDT SAT APR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT
ACROSS PORTIONS OF CENTRAL AND NORTHWEST ARKANSAS. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MAINLY THE NORTHWEST
TWO THIRDS OF ARKANSAS. THE MAIN THREATS TO BE EXPECTED WOULD BE
LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO
POSSIBLE...WITH COULD LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL RAIN CHANCES ARE EXPECTED FOR SUNDAY CENTRAL AND SOUTH...BUT
WILL BE LIKELY IN THE NORTH AND NORTHWEST. SHOWERS AND THUNDERSTORMS
ARE EXPECTED MONDAY THROUGH WEDNESDAY AS A SLOW MOVING COLD FRONT
MOVES THROUGH OKLAHOMA AND ARKANSAS. THIS COULD BRING SIGNIFICANT
AND WIDESPREAD STRONG TO SEVERE THUNDERSTORMS TO THE STATE. THIS
SCENARIO BEARS MONITORING OVER THE NEXT SEVERAL DAYS.

WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED ACROSS
PORTIONS OF THE STATE OVER THE NEXT SEVERAL DAYS...THE THREAT FOR
FLASH FLOODING AND RIVER FLOODING WILL INCREASE OVER TIME. A FLASH
FLOOD WATCH IS IN EFFECT FROM THIS MORNING THROUGH MONDAY MORNING.
THE AREAS WITH THE GREATEST THREAT FOR HEAVY RAINFALL OVER THE NEXT
SEVERAL DAYS WILL BE ACROSS THE NORTHERN THIRD OF THE STATE NEAR A
FRONTAL BOUNDARY LINGERING IN THE VICINITY OF THE OZARKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51/62

In the hours before

Special weather statement, Apr 23, 2:43 PM CDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
243 PM CDT SAT APR 23 2011

ARZ003-004-232030-
BOONE AR-MARION AR-
243 PM CDT SAT APR 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND BOONE
COUNTIES UNTIL 330 PM CDT...

AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF GREEN FOREST...MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  HARRISON...           WININGTON...          WILLIS...
  SELF...               ROBERSON HOLLOW...    RED BANK...
  OZARK ISLE...         OMAHA...              MYRTLE...
  LEAD HILL...          LAKEWAY...            DODD CITY...
  DIAMOND CITY...       CLARK HILL...         CAPPS...
  BERGMAN...            ZINC...               SOUTH LEAD HILL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3637 9259 3614 9329 3615 9330 3649 9331
      3650 9330 3650 9267
TIME...MOT...LOC 1943Z 244DEG 39KT 3626 9335

62
Special weather statement, Apr 23, 3:30 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CDT SAT APR 23 2011

ARZ003-004-232045-
BOONE AR-MARION AR-
330 PM CDT SAT APR 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND
NORTHEASTERN BOONE COUNTIES UNTIL 345 PM CDT...

AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF SUGARLOAF KNOB...OR 18 MILES
NORTHWEST OF YELLVILLE...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WININGTON...          PRICE PLACE...        LEAD HILL...
  DIAMOND CITY...       SOUTH LEAD HILL...    PEEL...
  TUCKER HOLLOW PARK... SYCAMORE...           SUGARLOAF KNOB...
  SHORT MTN...          PILOT KNOB...         JONES PT WMA...
  HWY 125 PARK...       BUCK CREEK PARK...

LAT...LON 3650 9254 3633 9294 3649 9303 3651 9301
TIME...MOT...LOC 2031Z 249DEG 36KT 3647 9283

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:57 PM CDTTornado WarningLZKNewton48 min
Apr 23, 8:42 PM CDTTornado WarningLZKMarion, Newton, Searcy48 min
Apr 23, 9:26 PM CDTTornado WarningLZKBaxter, Marion, Searcy, Stone24 min
Apr 23, 10:25 PM CDTFlash Flood WarningLZKBaxter, Boone, Marion, Newton, Searcy3 hr
Apr 24, 1:56 AM CDTFlash Flood WarningLZKBaxter, Boone, Marion3 hr
Apr 24, 4:48 AM CDTRiver Flood AdvisoryLZKFulton, Sharp36 hr
Apr 24, 5:04 AM CDTRiver Flood AdvisoryLZKClay36 hr
Apr 24, 9:04 AM CDTRiver Flood AdvisoryLZKSearcy36 hr
Apr 24, 9:06 AM CDTRiver Flood AdvisoryLZKIzard, Stone36 hr
Apr 24, 9:08 AM CDTRiver Flood AdvisoryLZKIndependence36 hr
Apr 24, 9:47 AM CDTRiver Flood WarningLZKClay12 days
Apr 24, 9:47 AM CDTRiver Flood WarningLZKFulton, Sharp3 days
Apr 24, 9:47 AM CDTRiver Flood WarningLZKLawrence, Randolph5 days
Apr 24, 10:42 AM CDTFlash Flood WarningLZKBoone, Newton3 hr
Apr 24, 11:24 AM CDTSpecial Weather StatementLZKJohnson, Newton61 min
Apr 24, 11:36 AM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope39 min
Apr 24, 12:05 PM CDTTornado WarningLZKJohnson, Logan, Newton, Pope25 min
Apr 24, 12:07 PM CDTTornado WarningLZKJohnson, Newton, Pope23 min
Apr 24, 12:13 PM CDTSevere Thunderstorm WarningLZKNewton47 min
Apr 24, 12:20 PM CDTTornado WarningLZKNewton, Searcy25 min
Apr 24, 12:28 PM CDTTornado WarningLZKConway, Johnson, Pope, Searcy, Van Buren47 min
Apr 24, 12:43 PM CDTTornado WarningLZKMarion, Newton, Pope, Searcy, Van Buren18 min
Apr 24, 1:02 PM CDTSpecial Weather StatementLZKScott48 min
Apr 24, 1:04 PM CDTRiver Flood WarningLZKIndependence, Jackson22 days
Apr 24, 1:14 PM CDTTornado WarningLZKConway, Pope, Searcy, Van Buren46 min
Apr 24, 1:23 PM CDTSevere Thunderstorm WarningLZKPope37 min
Apr 24, 1:32 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Yell43 min
Apr 24, 1:35 PM CDTTornado WarningLZKConway, Pope, Van Buren40 min
Apr 24, 1:36 PM CDTSpecial Weather StatementLZKLogan44 min
Apr 24, 1:43 PM CDTTornado WarningLZKBaxter, Fulton, Izard, Sharp, Stone47 min
Apr 24, 1:55 PM CDTTornado WarningLZKCleburne, Searcy, Stone, Van Buren16 min
Apr 24, 2:11 PM CDTTornado WarningLZKCleburne, Conway, Van Buren41 min
Apr 24, 2:22 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren23 min
Apr 24, 2:32 PM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp43 min
Apr 24, 2:32 PM CDTTornado WarningLZKCleburne, Stone, Van Buren43 min
Apr 24, 2:41 PM CDTSpecial Weather StatementLZKPope, Yell44 min
Apr 24, 2:50 PM CDTSpecial Weather StatementLZKFaulkner45 min
Apr 24, 3:06 PM CDTSevere Thunderstorm WarningLZKSharp24 min
Apr 24, 3:09 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Stone, Van Buren51 min
Apr 24, 3:11 PM CDTSevere Thunderstorm WarningLZKSharp19 min
Apr 24, 3:29 PM CDTRiver Flood WarningLZKSearcy68 hr
Apr 24, 3:29 PM CDTRiver Flood WarningLZKIzard, Stone3 days
Apr 24, 3:31 PM CDTRiver Flood WarningLZKIndependence4 days
Apr 24, 3:37 PM CDTSpecial Weather StatementLZKSharp48 min
Apr 24, 3:37 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, White38 min
Apr 24, 3:56 PM CDTSpecial Weather StatementLZKSharp44 min
Apr 24, 4:03 PM CDTSpecial Weather StatementLZKCleburne47 min
Apr 24, 4:13 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, White47 min
Apr 24, 4:25 PM CDTFlash Flood WatchLZKArkansas, Clark, Cleburne, Cleveland, Conway, Dallas and 17 more68 hr
Apr 24, 4:48 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson42 min
Apr 24, 4:54 PM CDTTornado WarningLZKIndependence, Jackson23 min
Apr 24, 5:12 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson22 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.